Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Projective structures
with discrete holonomy representations

Authors: Hiroshige Shiga and Harumi Tanigawa
Journal: Trans. Amer. Math. Soc. 351 (1999), 813-823
MSC (1991): Primary 32G15; Secondary 30F10
MathSciNet review: 1443890
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K(X)$ denote the set of projective structures on a compact Riemann surface $X$ whose holonomy representations are discrete. We will show that each component of the interior of $K(X)$ is holomorphically equivalent to a complex submanifold of the product of Teichmüller spaces and the holonomy representation of every projective structure in the interior of $K(X)$ is a quasifuchsian group.

References [Enhancements On Off] (What's this?)

  • [B] L. Bers, Holomorphic families of isomorphisms of Möbius groups, J. Math. Kyoto Univ. 26 (1986), 73-76. MR 87j:32067
  • [EKK] C. Earle, I. Kra and S. Krushkal, Holomorphic Motions and Teichmüller spaces, Trans. Amer. Math. Soc. 343 (1994), 927-948. MR 94h:32035
  • [EM] C. Earle and C. McMullen, Quasiconformal isotopes, Holomorphic Functions and Moduli II, Springer-Verlag, New York, Berlin, Heidelberg, London, Paris and Tokyo, 1988, pp. 143-154. MR 89c:30002
  • [G1] W. Goldman, The symplectic nature of fundamental groups of surfaces, Advances in Math. 54 (1984), 200-225. MR 86i:32042
  • [G2] -, Projective structures with Fuchsian holonomy, J. Diff. Geom 25 (1987), 297-326. MR 88i:57006
  • [H] D. Hejhal, Monodromy groups and linearly polymorphic functions, Acta Math. 135 (1975), 1-55. MR 57:3380
  • [JM] D. Johnson and J. Millson, Deformation spaces associated to compact hyperbolic manifolds, Discrete Groups and Analysis, Papers in honor of G. D. Mostow on his 60-th birthday, Progress in Mathematics, vol. 67, Birkhäuser, pp. 48-106. MR 88j:22010
  • [Ko] S. Kobayashi, Hyperbolic Manifolds and Holomorphic mappings, Marcel Dekker Inc., New York, 1970. MR 43:3503
  • [Kr1] I. Kra, A generalization of a theorem of Poincaré, Proc. Amer. Math. Soc. 27 (1971), 299- 302. MR 46:347
  • [Kr2] -, Deformations of Fuchsian groups, Duke Math. J. 36 (1969), 537-546. MR 42:491
  • [Kr3] -, Deformations of Fuchsian groups II, Duke Math. J. 38 (1971). MR 44:2951
  • [L] O. Lehto, Univalent functions and Teichmüller spaces, Springer-Verlag, New York, Berlin, Heidelberg, London, Paris and Tokyo, 1985. MR 88f:30073
  • [M] B. Maskit, On a class of Kleinian groups, Ann. Acad. Sci. Fenn. Ser. A 442 (1969), 1-8. MR 40:5857
  • [Sh] H. Shiga, Projective structures on Riemann surfaces and Kleinian groups, J. Math. Kyoto Univ. 27 (1987), 433-438. MR 88k:30056
  • [Sl] Z. Slodkowski, Holomorphic motions and polynomial hulls, Proc. Amer. Math. Soc. 111 (1991), 347-355. MR 91f:58078
  • [Su] D. Sullivan, On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, Riemann Surfaces and Related Topics: Proceedings of the 1978 Stony Brook Conference, Annals of Math. Studies 97, Princeton, 1981. MR 83f:58032
  • [T1] H. Tanigawa, Grafting, harmonic maps and projective structures on surfaces, J. Differential Geometry 47 (1997), 399-419. CMP 98:11
  • [T2] -, Divergence of projective structures and lengths of measured laminations, (preprint).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 32G15, 30F10

Retrieve articles in all journals with MSC (1991): 32G15, 30F10

Additional Information

Hiroshige Shiga
Affiliation: Department of Mathematics, Tokyo Institute of Technology, Tokyo 152 Japan

Harumi Tanigawa
Affiliation: Graduate School of Polymathematics, Nagoya University, Nagoya 464-01 Japan

Additional Notes: Research at MSRI is supported by NSF grant #DMS–9022140
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society